MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG VENOVO VENOUS STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG VENOVO VENOUS STENT
Model Number VENUM12120
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiry date: 07/2022); device pending return.
 
Event or Problem Description
It was reported that during a stent placement procedure in the left iliac common femoral vein via an ipsilateral approach, the stent allegedly failed to expand.It was further reported that the tip of the delivery system allegedly detached, and stuck to the guidewire.Reportedly, the detached tip was removed.There was no reported patient injury.
 
Event or Problem Description
It was reported that during a stent placement procedure in the iliofemoral veins via ipsilateral approach, the stent allegedly failed to expand as it did not detach from the catheter.It was further reported that the tip of the delivery system allegedly detached and stuck to the guidewire.Reportedly, the stent finally detached from the catheter and finished expanding upon removal; the detached tip was removed with the guidewire.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot history record of this lot was reviewed with special attention to the manufacturing and inspection of this product, and the product was found to have met the specification prior to shipment.Investigation summary: the sample was returned.On the returned sample the stent brake which had been located under the stent during deployment, was found broken/ detached with heavy imprints.The detached distal part of the stent brake was returned separately.Brake and shifting of the stent brake indicate that the stent adhered to the stent brake upon deployment leading to expansion issue and subsequent shifting and break upon removal.The system tip was found in good condition; the user obviously thought that the detached stent brake was a part of the tip.The evaluation of the returned sample confirmed that the user experienced an expansion issue with the stent during deployment.A definite root cause for the reported event could not be determined.Labeling review: a review of the relevant instructions for use for this product was conducted.The instructions for use was found to address potential complications and adverse events such as incorrect positioning of the stent requiring further stenting or surgery, intimal injury, and malposition.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENOVO VENOUS STENT
Common Device Name
VENOUS STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
MDR Report Key10973768
Report Number9681442-2020-20068
Device Sequence Number14523645
Product Code QAN
UDI-Device Identifier00801741103315
UDI-Public(01)00801741103315
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P180037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVENUM12120
Device Catalogue NumberVENUM12120
Device Lot NumberANEU3289
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2020
Initial Date Received by Manufacturer 11/12/2020
Supplement Date Received by Manufacturer06/17/2021
Initial Report FDA Received Date12/09/2020
Supplement Report FDA Received Date06/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;